# SDR ASOA99014S

- Difficulty date: January 23, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N130AM
- Make and model: Emb EMB-120RT
- Aircraft serial: 120134
- Engine: Pwa PW118
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Part time: 21,339 hours
- Stage of operation: CR
- Nature of condition: A
- Precautionary procedure: A, E

## Discrepancy

FLT 4825 - EN ROUTE DFW-AMA, A LOUD BANG WAS HEARD FOLLOWED BY AIRCRAFT VIBRATION, SMOKE IN CABIN AND COCKPIT, AND REDUCED POWER IN LEFT ENGINE (20 PERCENT TORQUE).  CREW FOLLOWED THE ENGINE FAILURE CHECKLIST, DECLARED AN EMERGENCY AND DIVERTED TO SPS WHERE SINGLE ENGINE LANDING WAS MADE SAFELY WITHOUT FURTHER INCIDENT.  PAX AND F/A NOTICED SPARKS AND FLAME FROM ENGINE JUST PRIOR TO 'BANG'.  DFW AND TXK MAINTENANCE PERSONNEL REMOVED AND REPLACED THE LEFT ENGINE.  OPS AND LEAK CHECKS WERE GOOD AND THE A/C WAS RELEASED FOR FURTHER SERVICE.  TEARDOWN REPORT INDICATES THERMAL DISTRESS TO THE HP VANES LEAD TO MATERIAL BEING RELEASED TO FLOW DOWNSTREAM.  (M)
